Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 29, NWS Cheyenne, WY

October 9, 2016

NWS Cheyenne, WY issued this red flag warning at Oct 9, 2016, 10:21 AM MDT. It took effect at Oct 10, 2016, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 10:21 AM MDT (16:21 UTC)
In effect from
Oct 10, 2016, 10:00 AM MDT
Expired
Oct 10, 2016, 6:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

143 
WWUS85 KCYS 091621
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT SUN OCT 9 2016

...RED FLAG WARNING LATE MONDAY MORNING AND AFTERNOON ALONG AND
EAST OF INTERSTATE 25...

.A RED FLAG WARNING IS IN EFFECT LATE MONDAY MORNING AND
AFTERNOON ALONG AND EAST OF INTERSTATE 25 FOR GUSTY WINDS AND LOW
HUMIDITIES.

NEZ311>313-WYZ301-310-101200-
/O.UPG.KCYS.FW.A.0026.161010T1600Z-161011T0000Z/
/O.NEW.KCYS.FW.W.0029.161010T1600Z-161011T0000Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1021 AM MDT SUN OCT 9 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
301...310...311...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

RUBIN
4 follow-up statements
363 
WWUS85 KCYS 100328
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
928 PM MDT SUN OCT 9 2016

...RED FLAG WARNING LATE MONDAY MORNING AND AFTERNOON ALONG AND
EAST OF INTERSTATE 25...

.A RED FLAG WARNING IS IN EFFECT LATE MONDAY MORNING AND
AFTERNOON ALONG AND EAST OF INTERSTATE 25 FOR GUSTY WINDS AND LOW
HUMIDITIES.

NEZ311>313-WYZ301-310-101400-
/O.CON.KCYS.FW.W.0029.161010T1600Z-161011T0000Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
928 PM MDT SUN OCT 9 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
301...310...311...312 AND 313...

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE EXPECTED.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
117 
WWUS85 KCYS 100846
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
246 AM MDT MON OCT 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL
6 PM THIS EVENING ALONG AND EAST OF INTERSTATE 25...

.A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS LATE THIS AFTERNOON ALONG AND EAST OF INTERSTATE 25 FOR GUSTY
WINDS AND LOW HUMIDITIES.

NEZ311>313-WYZ301-310-110000-
/O.CON.KCYS.FW.W.0029.161010T1600Z-161011T0000Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
246 AM MDT MON OCT 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 301...310...311...312 AND 313...

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
124 
WWUS85 KCYS 102005
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON OCT 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING
FOR MUCH OF THE DISTRICT...

.A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON
FOR MUCH OF THE DISTRICT FOR GUSTY WINDS AND LOW HUMIDITIES.

WYZ308-309-110000-
/O.EXA.KCYS.FW.W.0029.000000T0000Z-161011T0000Z/
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
205 PM MDT MON OCT 10 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 308 AND
309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ311>313-WYZ301-310-110000-
/O.CON.KCYS.FW.W.0029.000000T0000Z-161011T0000Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
205 PM MDT MON OCT 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
301...310...311...312 AND 313...

* WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

RUBIN
605 
WWUS85 KCYS 102342
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT MON OCT 10 2016

NEZ311>313-WYZ301-308>310-110045-
/O.EXP.KCYS.FW.W.0029.000000T0000Z-161011T0000Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
542 PM MDT MON OCT 10 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
FIRE WEATHER ZONES 301...310...311...312 AND 313...

WINDS HAVE STARTED TO DIMINISH ACROSS THE AREA THIS EVENING WITH
RELATIVE HUMIDITIES STARTING TO RECOVER. THEREFORE...WILL ALLOW
THE RED FLAG WARNING TO EXPIRE ON TIME.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 9, 10:17 AM MDT, 4 minutes earlier.

Area forecast discussion, Oct 9, 10:17 AM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1017 AM MDT Sun Oct 9 2016

.SHORT TERM...(Today through Tuesday)
Issued at 300 AM MDT Sun Oct 9 2016

Split flow exists over the western CONUS with a southern stream
trough lifting northeast across AZ and NM and a deeper northern
stream trough over British Columbia. A near zonal flow aloft
dominated the CWA, with mid and upper level moisture spreading
north across the central and southern Rockies. A surface front
extended from central MT through northeast WY and the western NE
panhandle. Light south to southeast winds prevailed. Skies were
partly cloudy with temperatures in the 30s and 40s.

Main forecast concerns during the short term will focus on winds,
temperatures and precipitation chances. Southern stream trough
will pass well south of the CWA today, with just some mid and high
clouds. Lee surface trough over the high plains strengthens today
and moreso Monday as the northern stream trough tracks east across
MT. Westerly winds will increase with 700mb winds near 30 kt along
and west of the Laramie Range. It will be warmer today with 700mb
temperatures 7-8 deg C. Expect highs in the 70s to low 80s for
the plains, with 60s elsewhere. 700mb winds increase to 45 kt
late tonight along the I-25 corridor and spread east onto the
plains Monday. Deep mixed layer will produce westerly wind gusts
of 35 to 45 mph across much of southeast WY Monday afternoon.
Downslope winds will push the mercury into 70s and 80s Monday
afternoon for the plains. A few showers or tstorms will be
possible over the Snowy and Sierra Madres late Monday. A strong
cold front surges south across the CWA Monday night with a wind
shift to the north-northeast. There will be sufficient lift from
upper jet max combined with increasing low/mid level moisture and
upslope wind component for scattered showers Tuesday. Much colder
air mass spreads north to south Tuesday with highs in the 40s
north of a Douglas-Alliance line and 50s to the south.

.LONG TERM...(Tuesday night through Saturday)
Issued at 230 AM MDT Sun Oct 9 2016

Scattered rain and snow showers will move out of the CWA Tuesday
night as the upper shortwave moves quickly east over the northern
and central plains and a surface high settles over the area. Dry
weather then expected Wednesday through the end of the week. Cool
Wednesday then temperatures rebounding Thursday and Friday under
a generally zonal flow aloft and downsloping surface winds. Warm
and breezy weather Friday and Saturday with lee troughing over the
high plains increasing the surface pressure gradient.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 230 AM MDT Sun Oct 9 2016

VFR through the period with high clouds over parts of the area.
Some gusty winds affecting mainly KRWL and KLAR this afternoon.

&&

.FIRE WEATHER...
Issued at 1016 AM MDT Sun Oct 9 2016

We have opted to upgrade our Fire Weather Watch to a Red Flag
Warning for Monday based on the morning model guidance.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from 10 AM to 6 PM MDT Monday for WYZ301-310.

NE...Red Flag Warning from 10 AM to 6 PM MDT Monday for NEZ311>313.

&&

SHORT TERM...MAJ
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 9, 3:19 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
319 AM MDT SUN OCT 9 2016

NEZ002-003-019>021-054-055-095-096-WYZ101>119-100930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
319 AM MDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON OVER
THE EASTERN AND SOUTHEASTERN PLAINS OF WYOMING DUE TO LOW HUMIDITIES
AND BREEZY SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WARM TEMPERATURES...GUSTY WEST WINDS AND LOW HUMIDITIES WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF EASTERN AND
SOUTHEASTERN WYOMING AND THE NEBRASKA PANHANDLE MONDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM 10 AM TO 6 PM MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Wyoming, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.